Volume 17, issue 2 (2017)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 4, 1917–2564
Issue 3, 1283–1916
Issue 2, 645–1281
Issue 1, 1–643

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Infima of length functions and dual cube complexes

Jonah Gaster

Algebraic & Geometric Topology 17 (2017) 1041–1057
Abstract

In the presence of certain topological conditions, we provide lower bounds for the infimum of the length function associated to a collection of curves on Teichmüller space that depend on the dual cube complex associated to the collection, a concept due to Sageev. As an application of our bounds, we obtain estimates for the “longest” curve with k self-intersections, complementing work of Basmajian [J. Topol. 6 (2013) 513–524].

Keywords
closed curves on surfaces, hyperbolic surfaces, CAT(0) cube complexes, surface groups
Mathematical Subject Classification 2010
Primary: 51M10
Secondary: 51M16
References
Publication
Received: 11 January 2016
Revised: 21 June 2016
Accepted: 11 July 2016
Published: 14 March 2017
Authors
Jonah Gaster
Department of Mathematics
Boston College
140 Commonwealth Avenue
Chestnut Hill, MA 02467
United States
http://www2.bc.edu/jonah-gaster